Alert archive / Florida / Areal Flood Advisories in 2016

Areal Flood Advisory 21, NWS Miami, FL

May 3, 2016Miami-Dade County, Florida

NWS Miami, FL issued this areal flood advisory at May 3, 2016, 3:56 PM EDT for Miami-Dade County, Florida. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
May 3, 2016, 3:56 PM EDT (19:56 UTC)
Expired
May 3, 2016, 6:00 PM EDT
In force
2 hr
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 16 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1547 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

322 
WGUS82 KMFL 031956
FLSMFL

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EDT TUE MAY 3 2016

FLC086-032200-
/O.NEW.KMFL.FA.Y.0021.160503T1956Z-160503T2200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI-DADE FL-
356 PM EDT TUE MAY 3 2016

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  EASTERN MIAMI-DADE COUNTY IN SOUTHEASTERN FLORIDA...

* UNTIL 600 PM EDT

* AT 355 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
  THUNDERSTORMS. THIS WILL CAUSE URBAN AND SMALL STREAM FLOODING IN
  THE ADVISORY AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CORAL GABLES...SOUTH MIAMI...KENDALL...PINECREST AND GLENVAR HEIGHTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 2571 8023 2564 8025 2567 8034 2569 8033

$$

RAG
2 follow-up statements
408 
WGUS82 KMFL 032022
FLSMFL

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MIAMI FL
422 PM EDT TUE MAY 3 2016

FLC086-032200-
/O.CON.KMFL.FA.Y.0021.000000T0000Z-160503T2200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI-DADE FL-
422 PM EDT TUE MAY 3 2016

...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL
600 PM EDT FOR EASTERN MIAMI-DADE COUNTY...

AT 421 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
THUNDERSTORMS. THIS WILL CAUSE URBAN AND SMALL STREAM FLOODING IN THE
ADVISORY AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORAL GABLES...SOUTH MIAMI...KENDALL...PINECREST AND GLENVAR HEIGHTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2571 8023 2564 8025 2567 8034 2569 8033

$$

RAG
502 
WGUS82 KMFL 032157
FLSMFL

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MIAMI FL
557 PM EDT TUE MAY 3 2016

FLC086-032201-
/O.EXP.KMFL.FA.Y.0021.000000T0000Z-160503T2200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI-DADE FL-
557 PM EDT TUE MAY 3 2016

...THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 600 PM
EDT FOR EASTERN MIAMI-DADE COUNTY...

THE HEAVY RAIN HAS MOVED AWAY FROM THE AREA...AND FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. SOME LOCALIZED PONDING OF WATER
AND ADDITIONAL SHOWERS WILL CONTINUE DURING THE NEXT COUPLE OF HOURS
OVER THE ADVISED AREA...CAUSING NUISANCE TO MOTORISTS AND OUTDOOR
ACTIVITIES.  

LAT...LON 2571 8023 2564 8025 2567 8034 2569 8033

$$

AR

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this areal flood advisory went out at May 3, 1:49 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 3, 1:49 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
149 PM EDT TUE MAY 3 2016

.AVIATION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE DEVELOP
OVER THE EAST COAST METRO AREAS THROUGH THE AFTERNOON HOURS.
THEREFORE...VCTS WILL CONTINUE TO BE MENTION FOR THE EAST COAST
TAF SITES THROUGH 00Z TONIGHT WITH VCSH FROM 01Z UNTIL 03Z. FOR
KAPF TAF SITE...VCSH WILL CONTINUE UNTIL 00Z THEN DRY AFTER 00Z.

THE WINDS WILL BE SOUTHERLY AROUND 10 KNOTS AT MOST OF THE TAF
SITES THIS AFTERNOON...EXCEPT FOR KMIA WHERE THEY WILL BE
SOUTHEAST BECOMING SOUTHERLY DIRECTION LATE THIS AFTERNOON INTO
EARLY THIS EVENING. THE WINDS OVER THE EAST COAST TAF SITES WILL
THEN REMAIN SOUTHWESTERLY TONIGHT WITH SPEEDS OF 5 KNOTS OR LESS.
KAPF TAF SITE WILL REMAIN SOUTHWEST AROUND 10 KNOTS THIS AFTERNOON
BEFORE DECREASING TO AROUND 5 KNOTS TONIGHT.

THE CEILING AND VIS WILL REMAIN IN VFR CONDITIONS OUTSIDE OF ANY
SHOWERS OR THUNDERSTORMS. THE CEILING AND VIS COULD FALL DOWN INTO
IFR CONDITIONS WITH THE PASSAGE OF THE SHOWERS AND THUNDERSTORMS...BUT
THE TIME COVERAGE SHOULD BE LESS THAN 3O MINUTES IN THE IFR
CONDITIONS.

&&
.AVIATION...54/BNB

.PREV DISCUSSION... /ISSUED 938 AM EDT TUE MAY 3 2016/

..NEAR RECORD HIGHS INTERIOR/EAST COAST METRO AREAS TODAY...
..A FEW STRONG/SEVERE STORMS EASTERN AREAS TODAY...

UPDATE...
A COLD FRONT WAS LOCATED OVER THE SOUTHEASTERN UNITED STATES
EXTENDING BACK INTO THE CENTRAL GULF OF MEXICO. THE FRONT WILL
CONTINUE TO MOVE SOUTHEAST TODAY INTO NORTHERN FLORIDA WHICH IN
TURN WILL ALLOW FOR THE WINDS OVER SOUTH FLORIDA TO BE SOUTH TO
SOUTHWEST DIRECTION. BOTH THE EAST AND WEST COAST SEA BREEZES WILL
ALSO DEVELOP LATE THIS MORNING WITH THE WEST COAST SEA BREEZE
BEING THE DOMINATE SEA BREEZE PUSHING ACROSS THE AREA...WHILE THE
EAST COAST SEA BREEZE REMAINS OVER THE EAST COAST METRO AREAS.
THEREFORE THE BEST COVERAGE OF POPS THIS AFTERNOON WILL BE OVER
THE EAST COAST METRO AREAS WITH 50 TO 60 PERCENT COVERAGE TAPERING
DOWN TO 20 TO 30 PERCENT COVERAGE OVER THE WEST COAST METRO AREAS.

THE 500 MB TEMP THIS MORNING WAS AROUND -8C AND THE SHORT RANGE
MODELS ARE SHOWING THE 500 MB TEMP COOLING DOWN TO -10 TO -11C AS
A SHORT WAVE MOVES THROUGH THE AREA FROM THE GULF OF MEXICO.
THIS WILL ALLOW FOR A FEW STRONG TO EVEN SEVERE STORMS TO DEVELOP
THIS AFTERNOON INTO EARLY EVENING OVER THE EASTERN AREAS OF SOUTH
FLORIDA. THE PRIMARY IMPACTS FROM THE STRONG/SEVERE STORMS WILL BE
FREQUENT LIGHTNING STRIKES, GUSTY WINDS, AND HAIL.

TEMPERATURES TODAY WILL WARM UP INTO THE LOWER 90S OVER MOST OF
SOUTH FLORIDA TODAY, EXCEPT FOR THE WEST COAST METRO AREAS WHERE
THEY WILL BE IN THE MID TO UPPER 80S DUE TO THE WESTERLY WIND
FLOW. THESE TEMPERATURES WILL BE NEAR THE RECORD HIGHS FOR TODAY
WHICH ARE:

CITIES     FORECAST HIGHS    RECORD HIGHS
MIA              91           91 - 1896
FLL              90           91 - 1964
PBI              90           91 - 1986

&&
UPDATE...54/BNB

PREV DISCUSSION... /ISSUED 726 AM EDT TUE MAY 3 2016/

AVIATION...
THE WINDS TODAY WILL BE SOUTH/SOUTHEAST AT 5 TO 10 KNOTS THIS
MORNING BEFORE BECOMING SOUTHERLY AROUND 10 KNOTS THIS AFTERNOON
OVER THE EAST COAST TAF SITES. THE WINDS AT KAPF TAF SITE WILL BE
SOUTHEAST AROUND 5 KNOTS UNTIL 15Z THEN BECOME SOUTHWEST AROUND 10
KNOTS.

THERE COULD BE SOME SHOWERS AFFECTING THE TAF SITES THIS MORNING
INTO THIS AFTERNOON ALONG WITH THUNDERSTORMS AFTER 18Z FOR THE
EAST COAST TAF SITES. A FEW OF THE STORMS COULD EVEN BECOME STRONG
LATE THIS AFTERNOON ALONG THE EAST COAST TAF SITE WITH GUSTY
WINDS, SMALL HAIL, FREQUENT LIGHTNING, AND HEAVY RAINFALL. AT THIS
TIME...WILL LEAVE ONLY VCSH FOR ALL OF THE TAF SITES THIS MORNING
WITH VCTS AFTER 18Z FOR THE EAST COAST TAF SITE. ONCE THE SHOWERS
AND THUNDERSTORMS DEVELOPED...A TEMPO GROUP WILL BE ADDED TO THE
EAST COAST TAF SITES FOR BETTER TIMING.

THE CEILING AND VIS WILL ALSO REMAIN IN VFR CONDITIONS OUTSIDE OF
THE SHOWERS AND THUNDERSTORMS. THE VIS AND CEILING SHOULD FALL
DOWN INTO IFR CONDITIONS AS SHOWERS AND THUNDERSTORMS MOVE OVER
THE TAF SITES.

&&
AVIATION...54/BNB

PREV DISCUSSION... /ISSUED 435 AM EDT TUE MAY 3 2016/

DISCUSSION...

POSSIBLE STRONG TO SEVERE STORMS TODAY AND WEDNESDAY...

TODAY-TONIGHT...FRONTAL SYSTEM EXTENDING FROM THE MID-ATLANTIC
STATES THROUGH THE SOUTHEAST WILL CONTINUE ITS SLOW MARCH
SOUTHWARD TODAY, DRIVEN BY THE DEEPENING UPPER LEVEL TROUGH
ACROSS THE GREAT LAKES AND JET MOVING ACROSS THE NORTHERN GULF.
THE FRONT ITSELF WILL REMAIN WELL NORTH OF THE REGION, BUT LOW
LEVEL FLOW WILL CONTINUE TO VEER MORE SOUTHERLY AS HIGH PRESSURE
CONTINUES ITS RETREAT SOUTH AND EAST. THIS WILL ADVECT DEEPER
MOISTURE INTO THE REGION.

OCCASIONAL SHOWERS AND STORMS HAVING BEEN ONGOING ACROSS THE
REGION OVERNIGHT, SHOWING A RATHER UNSTABLE ATMOSPHERE IN PLACE
ACROSS SOUTH FLORIDA. WIDELY SCATTERED SHOWERS AND A STORM OR TWO
WILL BE POSSIBLE ACROSS THE REGION THIS MORNING, ESPECIALLY
TOWARDS LATE MORNING WITH BETTER HEATING. ADDITIONAL STORMS
ARE EXPECTED TO DEVELOP ALONG BOTH SEA BREEZES AROUND MIDDAY AND
CONTINUE THROUGH THE AFTERNOON AND EVENING WITH STORM MOTION
FOCUSING CONVECTION TOWARDS THE EAST COAST.

POTENTIAL FOR STRONG TO SEVERE STORMS WILL EXIST THIS AFTERNOON
AS MID LEVEL IMPULSE CURRENTLY TRAVERSING THE GULF MOVES ACROSS
OUR REGION AND 80-90KT UPPER LEVEL JET STARTS TO NOSE INTO THE
PENINSULA. MOST NOTABLY, SURFACE TEMPS WILL BE APPROACHING RECORD
HEIGHTS IN THE UPPER 80S AND LOW 90S, PROVIDING GOOD LOW LEVEL
INSTABILITY. GUSTY WINDS UP TO 50 MPH, HEAVY RAIN, SMALL HAIL, AND
FREQUENT LIGHTNING STRIKES WILL BE THE MAIN CONCERNS.

WEDNESDAY...ROBUST SHORTWAVE MOVING AROUND THE BASE OF THE LARGER
TROUGH SLIDES THROUGH GULF AND FL DURING THE DAY ON WEDNESDAY,
DRIVING THE SURFACE FRONT THROUGH THE STATE DURING THE DAY. WARM AND
MOIST ENVIRONMENT IN PLACE WILL SUPPORT NUMEROUS SHOWERS AND STORMS,
ESPECIALLY TOWARDS THE LATTER HALF OF THE DAY AS THE FRONT
APPROACHES.

DYNAMIC SETUP STILL LOOKS GOOD FOR A FEW STRONG TO SEVERE STORMS,
ESPECIALLY ALONG/AHEAD OF THE FRONT WITH SOUTH FLORIDA ON THE
FAVORABLE SIDE OF THE 100-110KT UPPER LEVEL JET, MID LEVEL TEMPS
DROPPING TO -10 TO -11C, AND WINDS INCREASING TO 30-40KTS.

FRONT WILL CROSS SOUTH FLORIDA LATE WEDNESDAY NIGHT WITH CONVECTION
TAPERING OFF TOWARDS DAYBREAK THURSDAY. THE HIGHS ON WEDNESDAY WILL
BE A LITTLE BIT COOLER THAN TUESDAY IN THE MID TO UPPER 80S DUE TO
MORE CLOUD COVER OVER THE AREA.

THURSDAY-NEXT WEEKEND...DRY AND PLEASANT WEATHER EXPECTED ACROSS
SOUTH FLORIDA BEHIND THE FRONT FOR THE END OF THE WEEK AND INTO THE
WEEKEND. MAIN UPPER LEVEL TROUGH AND UPPER LEVEL LOW WILL SWING EAST
INTO THE ATLANTIC THROUGH THE END OF THE WEEK, WITH THE MAIN FRONT
EXPECTED TO CLEAR SOUTH FLORIDA AFTER DAYBREAK THURSDAY. ADDITIONAL
SHORTWAVES ROTATING AROUND THE MAIN TROUGH WILL BRING TWO MORE DRY
REINFORCING FRONTS THROUGH FL THURS AND FRI, KEEPING NORTHWEST FLOW
IN PLACE.

COOLER NORTHWEST FLOW WILL KEEP DAYTIME HIGHS A FEW DEGREES BELOW
NORMAL IN THE LOW-MID 80S. MORE NETBALL, THE OVERNIGHT LOWS WILL
BE AROUND 5 DEGREES BELOW NORMAL, DROPPING INTO THE UPPER 50S AND
LOW 60S ACROSS THE INTERIOR, WITH MID-UPPER 60S ALONG THE GULF AND
ATLANTIC COASTS.

TEMPERATURES WARM CLOSER TO NORMAL AS HIGH PRESSURE BUILDS INTO THE
SOUTHEAST FOR THE WEEKEND.

MARINE...

SOUTH-SOUTHEASTERLY FLOW IN PLACE THIS MORNING VEERING SOUTH-
SOUTHWEST THIS AFTERNOON AS HIGH PRESSURE RETREATS AHEAD OF A
FRONTAL BOUNDARY MOVING INTO THE STATE. STRONGER SOUTHWESTERLY FLOW
EXPECTED ON WEDNESDAY WITH 15-20KTS AT TIMES, VEERING WESTERLY
AND EVENTUALLY NORTHWEST OVERNIGHT AS THE FRONT CROSSES THE LOCAL
REGION. GENERALLY NORTHWESTERLY FLOW FOR THURS AND FRI, VEERING
NORTH-NORTHEAST INTO THE WEEKEND AS HIGH PRESSURE BUILDS INTO THE
SOUTHEASTERN US.

SEAS 1-3FT IN BOTH THE GULF AND ATLANTIC TODAY, BUILDING TO 3-5FT
TOMORROW AFTERNOON WITH STRONGER WINDS. SIMILAR HEIGHTS LINGER
THROUGH FRIDAY WITH THE POTENTIAL FOR OCCASIONAL SEAS UP TO 6FT WITH
GUSTY POST FRONTAL WINDS. SEAS DIMINISHING TO 2-3FT FOR THE WEEKEND.

SCATTERED TO NUMEROUS SHOWERS AND STORMS EXPECTED THIS AFTERNOON AND
AGAIN ON WEDNESDAY WITH APPROACH OF FRONT, AFFECTING ALL THE LOCAL
WATERS.

CLIMATE...

FORT LAUDERDALE SET A RECORD WARM LOW ON MAY 2ND OF 78F, BEATING
THE PREVIOUS RECORD OF 77 SET IN 2014.

WEST PALM BEACH ONLY DROPPED TO 77F ON MAY 2ND, TYING THE
PREVIOUS RECORD WARM LOW OF 77 SET IN 2011.

HIGH TEMPERATURE RECORDS FOR TUESDAY MAY 3RD

						RECORD		YEAR
FORT LAUDERDALE           91		1964
MIAMI				      91		1896
NAPLES					  91		2002
WEST PALM BEACH			  91		1986

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  88  66  83 /  40  70  50  10
FORT LAUDERDALE  75  89  69  84 /  30  60  60  10
MIAMI            74  86  67  86 /  30  60  60  10
NAPLES           75  85  69  83 /  20  70  30  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 2 PM EDT THIS AFTERNOON FOR FLZ172-
     173.

AM...NONE.
GM...NONE.
&&

SHORT TERM...54/BNB
LONG TERM....88/ALM
AVIATION...54/BNB
Hazardous weather outlook, May 3, 5:43 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
543 AM EDT TUE MAY 3 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
032145-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
543 AM EDT TUE MAY 3 2016

...A FEW STRONG TO SEVERE THUNDERSTORMS INTERIOR AND EAST...
...HIGH RISK OF RIP CURRENTS SOUTHEAST FLORIDA BEACHES...
...MODERATE RISK OF RIP CURRENTS PALM BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: A HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH
EARLY AFTERNOON ATLANTIC BEACHES OF BROWARD AND MIAMI-DADE
COUNTIES WITH A MODERATE RISK THROUGH TONIGHT. THERE IS A
MODERATE RISK OF RIP CURRENTS FOR PALM BEACH COUNTY BEACHES
THROUGH TONIGHT.

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO
DEVELOP EARLY TO MID AFTERNOON FROM THE LAKE OKEECHOBEE AND PALM
BEACH REGION SOUTHWARD ACROSS SOUTHEAST FLORIDA. WIDELY SCATTERED
THUNDERSTORMS ARE ALSO POSSIBLE OVER THE WESTERN INTERIOR OF SOUTH
FLORIDA AND THE GULF COASTAL REGION. THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING.

WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
BRIEF WIND GUSTS ABOVE 50 MPH.

HAIL: A FEW OF THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL UP TO
THE SIZE OF NICKELS.

FLOODING: A FEW SLOW MOVING THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING, WHICH MAY PRODUCE LOCAL RAIN AMOUNTS OVER
TWO INCHES IN A SHORT PERIOD OF TIME LEADING TO PONDING OF WATER
ON ROADWAYS AND IN AREAS SUSCEPTIBLE TO FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED WEDNESDAY AFTERNOON AND
EVENING ACROSS ALL OF SOUTH FLORIDA AND ADJACENT COASTAL WATERS,
WITH DANGEROUS LIGHTNING, GUSTY WINDS, SMALL HAIL, AND HEAVY RAIN
ALL POSSIBLE.

VERY DRY CONDITIONS AND MODERATE NORTHWEST WINDS ARE EXPECTED
BEHIND THE COLD FRONT FROM THURSDAY THROUGH THE WEEKEND. THIS WILL
LEAD TO ENHANCED FIRE WEATHER CONDITIONS, PARTICULARLY OVER ANY
AREAS THAT DO NOT RECEIVE A LOT OF RAINFALL TODAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 1:14 AM EDTAreal Flood AdvisoryMFLGlades2 hr
May 3, 4:08 PM EDTSpecial Marine WarningMFL52 min
May 3, 4:15 PM EDTSpecial Weather StatementMFLBroward45 min
May 3, 4:18 PM EDTSpecial Weather StatementMFLMiami-Dade57 min
May 3, 4:52 PM EDTSpecial Marine WarningMFL53 min
May 3, 5:40 PM EDTSpecial Marine WarningMFL65 min
May 3, 6:28 PM EDTSpecial Marine WarningMFL62 min
May 3, 6:47 PM EDTSpecial Marine WarningMFL58 min
May 3, 7:31 PM EDTSpecial Marine WarningMFL59 min

Nearby

Areal Flood Advisories in Florida, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.